Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 73, NWS Springfield, MO

May 5, 2020Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at May 5, 2020, 8:04 AM CDT for Shannon County, Missouri. It took effect at May 5, 2020, 9:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2020, 8:04 AM CDT (13:04 UTC)
In effect from
May 5, 2020, 9:00 AM CDT
Expired
May 6, 2020, 9:00 AM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Eminence (EMCM7).

Action stage
6.4 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS43 KSGF 051304
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
804 AM CDT Tue May 5 2020


...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Jacks Fork River at Eminence affecting Shannon County.
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-060103-
/O.NEW.KSGF.FL.W.0073.200505T1400Z-200506T1400Z/
/EMCM7.1.ER.200505T1400Z.200505T1400Z.200505T1400Z.NO/
804 AM CDT Tue May 5 2020

...For the Jacks Fork River at Eminence...
* At 6:30 AM Tuesday The stage was 11.5 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage late 
  this morning.
* Impact...At 12.0 feet...Minor flooding occurs near the gage site. 
  Low lying areas including the Rivers Edge Lodge and canoe rental 
  locations in Eminence are flooded. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Jacks Fork River Basin
  Eminence         12  11.5 Tue 06 AM   5.3   4.5   4.3


&&


LAT...LON 3719 9128 3719 9127 3717 9129 3716 9133
      3714 9135 3715 9139 3716 9139 3717 9135
      3718 9134

 

$$
1 follow-up statement
721 
WGUS83 KSGF 052023
FLSSGF
Flood Statement
National Weather Service Springfield MO
323 PM CDT Tue May 5 2020

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County
  Jacks Fork River at Eminence affecting Shannon County
  Marmaton River near Nevada affecting Vernon County
  
 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Little Osage River near Horton affecting Vernon County 
  Osage River at Taberville affecting St. Clair County 
   
.Heavy rainfall from the last few days will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-061122-
/O.EXT.KSGF.FL.W.0074.000000T0000Z-200506T1952Z/
/BIGM7.1.ER.200505T1718Z.200506T0000Z.200506T1352Z.NO/
323 PM CDT Tue May 5 2020

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  3:00 PM Tuesday The stage was 9.3 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.0 feet by this
  evening.  The river will fall below flood stage Wednesday morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250 
  Training Area and Highway J east of Fort Wood East Gage.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   9.3 Tue 03 PM   8.5   5.4   4.6


&&


LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209

 

$$

MOC217-061122-
/O.EXT.KSGF.FL.W.0068.000000T0000Z-200507T0600Z/
/HTNM7.1.ER.200504T2123Z.200505T0945Z.200506T0600Z.NO/
323 PM CDT Tue May 5 2020

...For the Little Osage River near Horton...
* At  2:45 PM Tuesday The stage was 42.0 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
  flood stage by around midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  42.0 Tue 03 PM  40.5  38.0  35.4


&&


LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

 

$$

MOC185-061122-
/O.EXT.KSGF.FL.W.0071.200507T0600Z-200509T1630Z/
/TBVM7.1.ER.200507T0600Z.200508T0000Z.200508T1630Z.UU/
323 PM CDT Tue May 5 2020

...For the Osage River at Taberville...
* At  2:45 PM Tuesday The stage was 21.1 feet. 
* Flood stage is 23.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Thursday morning and 
  continue to rise to near 23.5 feet by Thursday evening.  The river 
  will fall below flood stage by late Friday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River 
  launch area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Taberville       23  21.1 Tue 03 PM  21.8  23.3  23.3


&&


LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
      3798 9398 3799 9406 3805 9406 3803 9400
      3802 9390

 

$$

MOC203-052053-
/O.CAN.KSGF.FL.W.0072.000000T0000Z-200505T2204Z/
/ALYM7.1.ER.200505T0642Z.200505T0930Z.200505T1315Z.NO/
323 PM CDT Tue May 5 2020

The Flood Warning has been cancelled for: 
 The Jacks Fork at Alley Spring.
* At  2:30 PM Tuesday The stage was 6.4 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river will continue to fall to 5.0 feet by Wednesday 
  morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Jacks Fork River Basin
  Alley Spring      9   6.4 Tue 02 PM   5.0   4.5   4.2


&&


LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154

 

$$

MOC203-052053-
/O.CAN.KSGF.FL.W.0073.000000T0000Z-200506T1400Z/
/EMCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
323 PM CDT Tue May 5 2020

The Flood Warning has been cancelled for: 
 The Jacks Fork River at Eminence.
* At  2:30 PM Tuesday The stage was 7.7 feet. 
* Flood stage is 12.0 feet. 
* Forecast...The river crested below flood stage at 11.9 feet. The 
  river will fall to 5.3 feet by Wednesday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Jacks Fork River Basin
  Eminence         12   7.7 Tue 02 PM   5.3   4.5   4.3


&&


LAT...LON 3719 9128 3719 9127 3717 9129 3716 9133
      3714 9135 3715 9139 3716 9139 3717 9135
      3718 9134

 

$$

MOC217-052053-
/O.CAN.KSGF.FL.W.0069.000000T0000Z-200507T1800Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
323 PM CDT Tue May 5 2020

The Flood Warning has been cancelled for: 
 The Marmaton River near Nevada.
* At  2:45 PM Tuesday The stage was 17.1 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river crested below flood stage at 17.3 feet. The 
  river will fall to 14.5 feet by Wednesday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  17.1 Tue 03 PM  14.5  10.5   8.0


&&


LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
      3794 9432 3784 9440 3784 9452 3784 9461
      3787 9461

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:57 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 5, 6:57 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
657 AM CDT Tue May 5 2020

.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Tue May 5 2020

Quiet weather is expected for today and tonight as high pressure
over the plains filters into the Ozarks today. Cloud cover this
morning will shift east of the area around lunch time allowing
for mostly sunny skies this afternoon. With the sun, afternoon
highs will climb into the middle 60s to around 70 degrees.

High pressure will also allow winds to drop off with light
northerly winds expected today and tonight. North westerly upper
level flow will set up across the plains today as well. Within
this upper level flow, as weak wave may allow for some showers
across portions of central Missouri Late tonight.

.LONG TERM...(Wednesday through Monday)
Issued at 251 AM CDT Tue May 5 2020

North westerly upper level flow will keep cooler weather
filtering into the area from Canada through the remainder of the
week and into the weekend.

An upper level trough will slide through the upper level pattern
and bring the next chance for rain and storms to the region
Thursday night into Friday morning.

Behind this system a rather cold airmass will move over the region
for Friday into Saturday morning. Highs Friday will only be around
60 degrees with Saturday morning lows expected to fall into the
middle 30s. With clear skies and light winds, frost may be
possible.

A warming trend will then occur through the remainder of the
weekend. The next chance for rain then comes early next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 655 AM CDT Tue May 5 2020

Cloud cover over the region will begin as IFR to MVFR but will
improve and likely clear by midday and become VFR. Surface winds
will gust at times between 25-30 mph with low level wind shear in
the Branson aerodrome overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, May 5, 6:12 AM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
612 AM CDT Tue May 5 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
612 AM CDT Tue May 5 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Some flooding will linger today with a few rivers and low water
crossing flooded over central and southern Missouri.

Winds will become breezy this afternoon with gusts from 25-30 mph
at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and a few thunderstorms will be possible Thursday night.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will not be needed today.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:21 PM CDTSevere Thunderstorm WarningSGFBarry39 min
May 4, 7:39 PM CDTSpecial Weather StatementSGFMcDonald, Newton51 min
May 4, 7:50 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton40 min
May 4, 8:00 PM CDTSevere Thunderstorm WarningSGFBarry, Stone30 min
May 4, 8:29 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence31 min
May 4, 8:32 PM CDTSpecial Weather StatementSGFNewton43 min
May 4, 8:36 PM CDTSpecial Weather StatementSGFLawrence24 min
May 4, 9:45 PM CDTAreal Flood AdvisorySGFCamden, Dallas, Hickory, Howell, Laclede, Polk and 3 more12 hr
May 4, 9:48 PM CDTRiver Flood WarningSGFShannon24 hr
May 5, 9:04 AM CDTRiver Flood WarningSGFPulaski25 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.